Alert archive / Utah / Flash Flood Watches in 2008
Flash Flood Watch 13, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Aug 9, 2008, 9:37 AM MDT. It took effect at Aug 9, 2008, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2008, 9:37 AM MDT (15:37 UTC)
- In effect from
- Aug 9, 2008, 12:00 PM MDT
- Expired
- Aug 9, 2008, 7:30 PM MDT
- In force
- 8 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KSLC 091537 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 937 AM MDT SAT AUG 9 2008 UTZ010>013-020-021-517-518-100300- /O.NEW.KSLC.FF.A.0013.080809T1800Z-080810T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY- SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 937 AM MDT SAT AUG 9 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH...NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CASTLE COUNTRY...CENTRAL MOUNTAINS...SAN RAFAEL SWELL AND WASATCH PLATEAU/BOOK CLIFFS. IN NORTHERN UTAH...WESTERN UINTA BASIN. IN SOUTHERN UTAH... GLEN CANYON RECREATION AREA/LAKE POWELL AND SOUTH CENTRAL UTAH. IN SOUTHWEST UTAH...SOUTHERN MOUNTAINS. * UNTIL 9 PM MDT THIS EVENING * A VERY MOIST AIRMASS REMAINS IN PLACE TODAY ACROSS SOUTHERN AND EASTERN UTAH. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS THE WATCH AREA. THESE SHOWERS AND THUNDERSTORMS WILL LIKELY PRODUCE HEAVY RAINFALL. * HEAVY RUNOFF FROM THUNDERSTORM RAINS COULD CAUSE FLASH FLOODING OF NORMALLY DRY WASHES AND SMALL STREAMS...EVEN QUITE A DISTANCE FROM THE STORM. SLOT CANYONS AND NARROW DRAINAGES SHOULD BE AVOIDED IN THE WATCH AREA TODAY. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 WGUS65 KSLC 100130 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 730 PM MDT SAT AUG 9 2008 UTZ010>013-020-021-517-518-100230- /O.CAN.KSLC.FF.A.0013.000000T0000Z-080810T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY- SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 730 PM MDT SAT AUG 9 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH AND SOUTHERN UTAH HAS BEEN CANCELLED. ISOLATED SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS CENTRAL AND SOUTHERN UTAH THROUGH THE REMAINDER OF THE EVENING HOURS...HOWEVER THE THREAT FOR WIDESPREAD HEAVY RAINFALL HAS DIMINISHED. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Aug 9, 5:20 AM MDT, 4 hours 17 minutes earlier.
Area forecast discussion, Aug 9, 5:20 AM MDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 520 AM MDT SAT AUG 9 2008 .SYNOPSIS...A GRADUAL DRYING TREND WILL DEVELOP TODAY AND CONTINUE INTO EARLY NEXT WEEK. && .DISCUSSION...DRIER AIR IS BEGINNING TO EDGE INTO THE WESTERN PORTION OF THE FORECAST AREA THIS MORNING AS THE FLOW ALOFT VEERS A BIT AHEAD OF THE SHORT WAVE TROF ALONG THE W COAST. A LOBE OF THIS TROF SWINGS THRU THE PACNW STATES AND INTO THE NRN ROCKIES TODAY WITH A WEAK COUPLED JET DEVELOPING OVER NRN UT AND THE FLOW CONTINUING TO VEER TO MORE WESTERLY. THIS WILL BRING THE DRIER AIR TO OUR WEST INTO THE AREA BUT THE PROCESS WILL TAKE A COUPLE OF DAYS BEFORE WE DRY OUT...AND LATER IN THE EAST THAN THE WEST. HAVE HELD OFF ON ANY FLOOD WATCHES TODAY DUE TO THE BEGINNING OF THIS DRYING BUT ISOLATED HEAVY RAIN IS STILL POSSIBLE OVER THE EASTERN ZONES. WITH THE INCREASED UPPER SUPPORT AND SUFFICIENT RESIDUAL MOISTURE...ISOLATED STRONG STORMS ARE POSSIBLE OVER THE NORTHWEST. CONVECTION COULD LINGER THROUGH THE NIGHT AS THE MAIN PORTION OF THE WEST COAST UPPER TROF MOVES INLAND AND KEEPS WEAK DYNAMIC SUPPORT GOING OVER NRN UT. THIS CONTINUES INTO SUN AFTERNOON BEFORE THE TROF AXIS PASSES AND SUBSIDENCE DEVELOPS BUT THE CONTINUED DRYING WILL MAKE ANY CONVECTION SUNDAY HIGH BASED AND MICROBURST PRONE. ISOLATED CELLS ARE POSSIBLE OVER THE MTS MON AND TUE UNDER THE GENERALLY DRY WESTERLY FLOW THEN A WEAK FLOW PATTERN DEVELOPS WED AND MOISTURE BEGINS TO SPREAD BACK INTO THE SOUTH. BOTH GFS AND EC MODELS HAVE BEEN FLAKY FROM RUN TO RUN ON WHERE THE RIDGE AND TROF FEATURES ARE IN THIS WEAK FLOW PATTERN SO CONFIDENCE IS LOW BEYOND ABOUT DAY 3 OR TUE. && .AVIATION...SOUTHERLY WINDS WILL PREVAIL AT THE SLC TERMINAL THROUGH THE MORNING HOURS BEFORE SHIFTING TO THE NORTHWEST AROUND 19-21Z. HOWEVER...THERE IS A 10 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS THIS MORNING...WHICH COULD BRING ERRATIC WINDS TO THE TERMINAL. THE CHANCE OF THUNDERSTORMS WILL INCREASE TO 30 PERCENT BY THE AFTERNOON. OTHERWISE...PREVAILING VFR CONDITIONS ARE EXPECTED...BUT THERE IS A 10 PERCENT CHANCE OF BRIEF CIGS BELOW 6000FT AGL IN THE HEAVIER SHOWERS. && .FIRE WEATHER...THE AIRMASS WILL BE SLIGHTLY DRIER OVER THE FIRE DISTRICT TODAY...BUT NOT DRY ENOUGH TO KEEP WIDELY SCATTERED TO SCATTERED THUNDERSTORMS FROM DEVELOPING ACROSS THE FIRE DISTRICT AGAIN. MOST THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE WETTING RAIN...AND HUMIDITIES WILL REMAIN ABOVE CRITICAL OVER MOST AREAS. THE AIRMASS WILL CONTINUE TO DRY THROUGH THE EARLY PART OF NEXT WEEK...WITH ONLY ISOLATED TERRAIN-BASED THUNDERSTORMS BY MONDAY AND TUESDAY. HUMIDITIES WILL LOWER AS A RESULT...BUT WINDS ARE GENERALLY EXPECTED TO BE LIGHT. MOISTURE WILL THEN SLOWLY INCREASE OVER THE AREA AGAIN FOR THE LATTER PART OF THE WEEK. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && WILENSKY/CHENG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 9, 6:09 AM MDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 609 AM MDT SAT AUG 9 2008 UTZ001>016-019>021-517-518-WYZ021-101000- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 609 AM MDT SAT AUG 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT DEEP MOISTURE REMAINS IN PLACE ACROSS THE EASTERN PORTIONS OF THE OUTLOOK AREA TODAY WITH DRIER AIR BEGINNING TO SPREAD INTO THE WEST. SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER MOST OF THE AREA BUT THE THREAT OF HEAVY RAIN WILL BE MORE ISOLATED AND LIMITED TO THE EAST. THUNDERSTORMS OVER THE NORTHWEST HAVE THE POTENTIAL TO BECOME STRONG WITH HAIL AND GUSTY WINDS POSSIBLE. SHOWERS AND THUNDERSTORMS WILL DECREASE THIS EVENING BUT ISOLATED STORMS COULD CONTINUE OVER THE NORTH OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE AIRMASS ACROSS THE OUTLOOK AREA ON SUNDAY WILL BE DRIER AND ONLY ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE NORTHERN AND EASTERN VALLEYS WHILE STORMS WILL BE SCATTERED OVER THE MOUNTAINS. THUNDERSTORM ACTIVITY WILL BE LIMITED TO ISOLATED SMALL STORMS OVER THE MOUNTAINS BY MONDAY AFTERNOON WITH SIMILAR DRY CONDITIONS TUESDAY. MOISTURE MAY START TO SPREAD BACK INTO SOUTHERN UTAH ON WEDNESDAY AND CREEP NORTH INTO CENTRAL UTAH THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:16 PM MDT | Areal Flood Advisory | SLC | Utah, Wasatch | 3 hr |
Nearby
Flash Flood Watches in Utah, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.